MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 L

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 L
Model Number 02.07.1205L
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25-04-2025.Lot 2242046: (b)(4) items manufactured and released on 08-02-2023.Expiration date: 2028-01-25.No anomalies found related to the problem.To date, all item of the same lot has been sold with no similar reported event during the period of review.Additional device involved: batch review performed on 25-04-2025.Gmk-sphere 02.12.E0510fl tibial insert fixed sphere flex size 5/10 mm l e-cross (k202022) lot 2245474: (b)(4) items manufactured and released on 06-12-2023.Expiration date: 2023-02-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.The cause is an inadvertent oversight at the surgical center.There is no indication that any potential issue with the device may have caused or contributed to the event.Device production history and related documentation show no deviation from the process.
 
Event or Problem Description
Back on (b)(6) 2023, during the primary right knee surgery, the surgeon accidently implanted a left tibial tray and insert into the right knee.After closure, the surgeon opened the patient again, removed the tibial tray and insert and implanted right side tray and insert.The surgery was completed successfully.At about 1 month from the primary the patient developed an infection, and the liner was revised, mdr 3005180920-2023-00445 was filed.No further revisions were reported.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 5 L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22058931
Report Number3005180920-2025-00430
Device Sequence Number15362250
Product Code JWH
UDI-Device Identifier07630030819926
UDI-Public07630030819926
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.1205L
Device Lot Number2242046
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale